New Jersey, 2012

Hail and Damaging Wind in New Jersey, June 1 to 3, 2012

June 1 to 3, 2012 · NWS PHI · 4 events in 2 counties and zones

The combination of an upper level disturbance and cold air aloft triggered scattered strong thunderstorms over central parts of New Jersey during the afternoon and early evening of the 3rd. These thunderstorms dropped penny to nickel-size hail in Hunterdon county and produced minor wind damage in Burlington county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of an upper level disturbance and cold air aloft triggered scattered strong thunderstorms over central parts of New Jersey during the afternoon and early evening of the 3rd. These thunderstorms dropped penny to nickel-size hail in Hunterdon county and produced minor wind damage in Burlington county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 1, 3:53 PM EST, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 1, 3:53 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 PM EDT FRI JUN 1 2012

.SYNOPSIS...
LOW PRESSURE OVER THE NORTHERN GREAT LAKES WILL SEND A TRAILING COLD
FRONT THROUGH THE REGION DURING THE OVERNIGHT AND EARLY SATURDAY.
OVER THE WEEKEND, WEAK HIGH PRESSURE WILL BE FOUND OVER THE
SOUTHEASTERN STATES, AND LOW PRESSURE WILL LINGER NEAR THE NEW
ENGLAND COAST. WITH LOW PRESSURE REMAINING TO OUR NORTH INTO EARLY
NEXT WEEK, A FEW WEAK DISTURBANCES WILL SWING THROUGH OUR REGION. BY
MIDWEEK, HIGH PRESSURE TO OUR WEST MAY GRADUALLY SPREAD INTO THE
MID ATLANTIC.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...

BASED ON A CONFERENCE CALL WITH SPC AT 445 PM...TORNADO WATCH 333
HAS BEEN EXTENDED JUST SLIGHTLY TO INCLUDE BERKS COUNTY. THERE IS
CONCERN THAT THE CELL CURRENTLY SHOWING STRONG ROTATION IN
LANCASTER COUNTY WILL HOLD TOGETHER AS IT MOVES NORTH. THIS CELL
IS EXPECTED TO MISS CHESTER COUNTY...WHICH IS WHY THAT COUNTY WAS
NOT INCLUDED IN THE TORNADO WATCH. THIS TORNADO WATCH EXPIRES AT 9
PM...SO ADDITIONAL DECISIONS WILL NEED TO BE MADE AS THE EVENING
WEARS ON.

WITH THE ADVANCING FRONTAL SYSTEM, THE MODEL WARM
FRONT MAKES IT AS FAR NORTH AS ABOUT RDG TO PHL TO JUST N OF ACY,
AND SO THE BEST INSTABILITY WOULD RESIDE FROM ABOUT THERE SOUTH IF
IT PLAYS OUT. ALTHOUGH SHEAR INCREASES AS ONE MOVES NORTH, THERE
IS GOOD SHEAR OVER THE ENTIRE FORECAST AREA. THAT PUTS THE
SOUTHERN AND PART OF THE WESTERN FORECAST AREA UNDER A THREAT OF
SEVERE WEATHER. WE NOTE THAT THE MODELS CONTINUE TO PUT OUR AREA
IN THE FAVORED QUAD OF AN UPPER JET TO OUR NORTHWEST (IN FACT,
THERE NOW APPEARS TO BE A COUPLET WITH OUR FORECAST AREA IN THE
FAVORED REGION). GOOD ISENTROPIC LIFT LEADS EARLY IN THE PERIOD AT
300K AS WE MOISTEN, AND THEN WITH THE ENERGY ROTATING AROUND THE
MID LEVEL VORTEX COMES GOOD MID LEVEL Q-VECTOR CONVERGENCE. THERE
IS VERY GOOD LOWER LEVEL FRONTOGENESIS, AND THERE IS SOLID
DIFFERENTIAL DIVERGENCE BETWEEN H925 AND H250. THE RATHER ROBUST
H850 TO H925 JET AXIS PASSES EAST DURING THE LATE EVENING, AND IT
CARRIES WITH IT VERY MOIST AIR (H850 DEW POINTS IN EXCESS OF 12
DEG C). AT MID LEVELS, H700 THETA E VALUES REACH 325K. PWATER
VALUES EXCEED 1.75 INCHES OVER OUR AREA, AND WE HAVE GOOD UPSLOPE
FLOW TO BOOT. THERE ARE ELEVATED CAPES PROGGED NORTH OF THE FRONT,
SO THE OLD FORECASTER'S RULE OF THUMB COMES INTO PLAY REGARDING
THE DOUBLING OF PWATER VALUES FOR MAXIMUM POINT RAINFALL. THIS HAS
MADE US PUT UP A FLASH FLOOD WATCH OVER AREAS WHERE THE THREE-HOUR
FFG VALUES ARE LESS THAN 2.5 INCHES AND/OR WHERE FFH VALUES ARE
SIMILARLY LOW. BASICALLY, THAT COVERS MOST OF THE AREA NEAR AND
NORTH OF THE I-95 CORRIDOR.

THE COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA BY AROUND
DAYBREAK, AND WE EXPECT THAT TO PUT AN END TO RAINFALL AND ANY
THREAT OF SEVERE WEATHER. TEMPERATURES ARE CLOSE TO GUIDANCE AND
CONTINUITY.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
A DRY AND TOLERABLY BREEZY DAY IS FORECAST FOR SATURDAY. WE EXPECT A
FAIR AMOUNT OF CUMULUS TO DEVELOP, BUT THE MODELS INDICATE A
SUBSIDENCE CAP THAT SHOULD KEEP ANY SHOWERS FROM DEVELOPING.
TEMPERATURES AGAIN ARE CLOSE TO GUIDANCE AND CONTINUITY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
OVERALL, UNSETTLED WEATHER IS ANTICIPATED TO START THE LONG TERM
PERIOD. MODEL GUIDANCE INDICATES A SURFACE LOW DEVELOPING NEAR THE
REGION DURING SATURDAY ALONG AN OCCLUDED FRONT. BY SATURDAY NIGHT,
THE LOW PRESSURE AND FRONT WILL BE SHIFTING TO OUR NORTH AND EAST.
MEANWHILE, THE PARENT LOW PRESSURE SYSTEM BACK OVER THE GREAT LAKES
WILL GRADUALLY CONSOLIDATE AND TRANSFER ITS ENERGY TO THE EAST, FROM
SUNDAY INTO EARLY NEXT WEEK. THIS MORE ENERGIZED LOW PRESSURE IS
PROGGED TO LINGER NEAR THE NEW ENGLAND COAST THROUGH ABOUT TUESDAY
OR WEDNESDAY, WITH A BLOCKING PATTERN IN PLACE. IN ADDITION TO THESE
LARGER SYNOPTIC FEATURES, A FEW SHORTWAVES ARE EXPECTED TO ROTATE
AROUND THIS OVERALL SYSTEM FROM SUNDAY THROUGH TUESDAY. HOWEVER, THE
EXACT TIMING AND STRENGTH OF THIS SHORTWAVE ENERGY CIRCLING THE
BROADER SYSTEM IS A BIT UNCERTAIN AT THIS TIME, WITH MODEL
DIFFERENCES BETWEEN THE GFS, EURO, AND OTHERS. ANY CONVECTIVE
ACTIVITY AT THIS TIME APPEARS TO BE MAINLY DIURNALLY DRIVEN, AND
MODEL SOUNDINGS INDICATE SUFFICIENT INSTABILITY, ESPECIALLY DURING
THE AFTERNOON TO EVENING TIMEFRAME. THUS, WE HAVE MAINTAINED THUNDER
AND THE HIGHER POPS SUNDAY THROUGH TUESDAY IN THE AFTERNOON TO EARLY
EVENING PERIODS, WITH LOWER POPS AT NIGHT. WITH MORE MODEL
CONSENSUS, WE WILL REFINE THE TIMING OF SHOWERS AND THUNDER DURING
THIS PERIOD.

BY MIDWEEK, THERE ARE SOME INDICATIONS THAT THIS PATTERN WILL
FINALLY CHANGE, WITH THE BROAD, CLOSED LOW PRESSURE MOVING AWAY AND
WEAKENING. HOWEVER, THE UPPER TROUGH MAY LINGER OVER THE AREA,
PROVIDING THE POSSIBILITY FOR SHOWERS/THUNDER DURING THE AFTERNOON
TO EVENING TIMEFRAME OF WEDNESDAY AND THURSDAY. MEANWHILE, SOME
MODEL GUIDANCE ALSO SHOWS SURFACE HIGH PRESSURE TO OUR WEST POSSIBLY
SPREADING EASTWARD INTO OUR REGION DURING THIS MIDWEEK PERIOD. BUT
WITH AN UPPER TROUGH STILL NEARBY, WE HAVE KEPT THE SLIGHT OR LOW
CHANCE POPS IN THE FORECAST FOR NOW.

WHAT IS RATHER APPARENT WITH THIS OVERALL SYNOPTIC PATTERN IS THAT
TEMPERATURES LOOK TO BE AROUND TO SLIGHTLY BELOW NORMAL THROUGH MUCH
OF THE LONG TERM PERIOD. WE USED CONTINUITY BLENDED WITH MOS OR HPC
GUIDANCE THROUGH THE PERIOD.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MVFR CEILINGS HAVE DEVELOPED OVER THE SOUTHERN TAF SITES, AND THEY
MAY BE STUBBORN EVEN OUTSIDE OF RAIN UNTIL THE COLD FRONT MOVES
THROUGH. OTHERWISE WE START THE TAF PERIOD WITH VFR CONDITIONS ON
EAST TO SOUTHEAST WINDS OF 10 TO 15 KT WITH GUSTS AT OR SOMEWHAT
ABOVE 20 KT, AND WE BRING THE DIRECTION AROUND TO SOLIDLY SOUTHEAST
AT THE TWO SOUTHERN TAF SITES DURING THE EVENING. WE ALSO BRING
CONDITIONS DOWN TO MVFR IN RAIN WITH OCCASIONAL IFR IN CONVECTION AT
ALL SITES. THE CONVECTION IS EXPECTED TO OCCUR MAINLY DURING THE
EVENING AND TO BE ELEVATED AT THE NORTHERN TAF SITES. THE SOUTHERN
TAF SITES WOULD EXPERIENCE STRONG WIND GUSTS IF STRONG SURFACE-BASED
CONVECTION AFFECTS THEM, BUT WE HAVE NOT FORECAST SUCH GUSTS WITH
THE 18Z PACKAGE. WE CARRY LLWS OVER THE TWO SOUTHEASTERN SITES FROM
MID EVENING INTO THE OVERNIGHT PERIOD. WE BRING CONDITIONS BACK TO
VFR FROM WEST TO EAST WITH THE COLD FRONTAL PASSAGE CENTERED AROUND
DAYBREAK. SATURDAY IS EXPECTED TO BE A DAY WITH WEST WINDS GUSTING
TO NEAR 20 KNOTS, VFR CUMULUS CLOUDS AND NO VISIBILITY RESTRICTIONS.

OUTLOOK...
SATURDAY NIGHT...VFR CONDITIONS WITH WESTERLY WINDS.

SUNDAY THROUGH WEDNESDAY...MAINLY VFR CONDITIONS EXPECTED THROUGH
THE PERIOD. SOME SUB-VFR PERIODS MAY OCCUR DURING SCATTERED
SHWRS/T-STORMS, MAINLY IN THE AFTERNOON TO EVENING TIMEFRAME.

&&

.MARINE...
ADVISORY WINDS ARE FORECAST WELL THROUGH MIDNIGHT. THEY ARE EXPECTED
TO BEGIN TO DIMINISH WITH THE COLD FRONTAL PASSAGE AROUND DAYBREAK,
BUT SEAS WILL TAKE SOME TIME TO SETTLE. A COMBINATION OF WINDS
FUNNELING UP THE BAY AND THE ELEVATED TOWERS TAPPING STRONGER WINDS
ABOVE THE MARINE LAYER MAY GENERATE GALE FORCE GUSTS AT SHIP JOHN
SHOAL AND BRANDYWINE SHOAL LIGHT, BUT WE ARE NOT GOING TO ISSUE A
GALE WARNING WITH THE AFTERNOON PACKAGE. ALTHOUGH ADVISORY WINDS
AREN'T EXPECTED ON SATURDAY, SEAS WILL TAKE TIME TO SETTLE BELOW THE
ADVISORY CRITERION.

OUTLOOK...
THROUGH THE LATTER PART OF THE FORECAST PERIOD, FROM SUNDAY THROUGH
EARLY NEXT WEEK, AN AREA OF LOW PRESSURE IS EXPECTED TO LINGER NEAR
THE NEW ENGLAND COAST. THE WINDS FOR OUR WATERS ARE ANTICIPATED TO
BE WEST TO NORTHWESTERLY INITIALLY AND THEN BECOME MORE NORTH TO
NORTHEASTERLY FROM MONDAY THROUGH WEDNESDAY. WITH THIS INCREASED
NORTH TO NORTHEAST FLOW AROUND THE LOW PRESSURE, IT'S PROBABLE THAT
SEAS FOR THE OCEAN WATERS WILL REACH AROUND 5 FEET AND THAT WIND
GUSTS COULD APPROACH 25 KNOTS. A SCA MAY BE NEEDED AT SOME POINT IN
THE EXTENDED PERIOD.

&&

.HYDROLOGY...
OUR REASONING FOR THE FLASH FLOOD WATCH IS GIVEN IN THE NEAR TERM
SECTION. WE DON'T EXPECT WIDESPREAD AMOUNTS ABOVE TWO TO TWO AND
ONE-HALF INCHES, BUT WE ARE CONCERNED THAT LOCATIONS THAT WOULD
FLOOD ON SUCH AMOUNTS ARE UNDER THE GUN TO SEE THEM.

&&

.TIDES/COASTAL FLOODING...
FOR THE EVENING HIGH TIDES ALONG THE ATLANTIC COAST, RARITAN BAY,
DELAWARE BAY AND THE TIDAL DELAWARE RIVER, NYOFS, DBOFS AND LOCAL
GUIDANCE EITHER BRING US CLOSE TO OR OVER THE MINOR TIDAL FLOODING
THRESHOLD, AND SO THE ADVISORY IS MAINTAINED. CBOFS IS BRINGING THE
MARYLAND EASTERN SHORE JUST ABOVE THE THRESHOLD FOR THE LATE
OVERNIGHT HIGH TIDE, BUT IT HAD BEEN RUNNING NEAR A HALF-FOOT ON THE
HIGH SIDE THROUGH THIS AFTERNOON. WE WILL MONITOR.

THE NEXT TIME FRAME OF CONCERN IS THE SUNDAY THROUGH TUESDAY HIGH
TIDE CYCLES. WITH THE FULL MOON EXPECTED ON MONDAY AND HIGHER
ASTRONOMICAL TIDES, SOME MINOR TIDAL FLOODING IS POSSIBLE
ESPECIALLY ALONG THE ATLANTIC COAST. THE ASTRONOMICAL HIGH TIDES
ARE ONLY RUNNING NEAR TWO-TENTHS BELOW MINOR TIDAL FLOODING
THRESHOLDS. THE FLOW IS OFFSHORE SO THAT MAY BE IN OUR FAVOR TO
START, BUT THE SURFACE WINDS MAY BECOME NORTHEASTERLY LATE MONDAY
AND TUESDAY.

&&

.RIP CURRENTS...
A WESTERLY FLOW IS EXPECTED TO DEVELOP ACROSS THE AREA AFTER A COLD
FRONT PASSES THROUGH EARLY SATURDAY. HOWEVER...RESIDUAL WAVE HEIGHTS
ALONG THE COAST MAY BE HIGH ENOUGH ON SATURDAY...ESPECIALLY IN THE
MORNING...FOR A MODERATE RISK OF RIP CURRENTS. CONDITIONS ARE
EXPECTED TO GRADUALLY IMPROVE AS THE DAY WEARS ON.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH SATURDAY
     MORNING FOR PAZ054-055-060>062-067>071.
     COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 1 AM EDT
     SATURDAY FOR PAZ070-071.
NJ...FLASH FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH SATURDAY
     MORNING FOR NJZ001-007>010-012>015-017>019.
     COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     NJZ012>014-020>027.
     COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 1 AM EDT
     SATURDAY FOR NJZ016>019.
DE...FLASH FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH SATURDAY
     MORNING FOR DEZ001.
     COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     DEZ002>004.
     COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 1 AM EDT
     SATURDAY FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT SATURDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR ANZ430-431.

&&

SYNOPSIS...KLINE
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...KLINE
AVIATION...DELISI/KLINE
MARINE...DELISI/KLINE
HYDROLOGY...
TIDES/COASTAL FLOODING...
RIP CURRENTS...
Hazardous weather outlook, Jun 1, 3:54 PM EST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
454 PM EDT FRI JUN 1 2012

NJZ001-007>010-015-PAZ054-055-061-062-067>069-022100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
454 PM EDT FRI JUN 1 2012

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS THE POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS
LATE THIS AFTERNOON AND TONIGHT AS A COLD FRONT ARRIVES. ANY
STRONGER THUNDERSTORM COULD BE CAPABLE OF PRODUCING LOCALLY
DAMAGING WINDS AND HAIL. IN ADDITION, HEAVY RAIN COULD ACCOMPANY
THIS SYSTEM WHICH MAY RESULT IN LOCALIZED BUT BRIEF FLOODING. AT
THIS TIME, THE GREATER CHANCE FOR A SEVERE THUNDERSTORM APPEARS TO
BE ACROSS DELAWARE AND MARYLAND TO PERHAPS INTO SOUTHEASTERN
PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ008-012-015-019-020-022100-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
454 PM EDT FRI JUN 1 2012

...TORNADO WATCH 333 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS THE POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS
LATE THIS AFTERNOON AND TONIGHT AS A COLD FRONT ARRIVES. ANY
STRONGER THUNDERSTORM COULD BE CAPABLE OF PRODUCING LOCALLY
DAMAGING WINDS, HAIL, AND POSSIBLY TORNADOES. IN ADDITION, HEAVY
RAIN COULD ACCOMPANY THIS SYSTEM WHICH MAY RESULT IN LOCALIZED BUT
BRIEF FLOODING. AT THIS TIME, THE GREATER CHANCE FOR A SEVERE
THUNDERSTORM APPEARS TO BE ACROSS DELAWARE AND MARYLAND TO PERHAPS
INTO SOUTHEASTERN PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ060-022100-
BERKS-
454 PM EDT FRI JUN 1 2012

...TORNADO WATCH 333 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

THERE IS THE POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS
LATE THIS AFTERNOON AND TONIGHT AS A COLD FRONT ARRIVES. ANY
STRONGER THUNDERSTORM COULD BE CAPABLE OF PRODUCING LOCALLY
DAMAGING WINDS AND HAIL. IN ADDITION, HEAVY RAIN COULD ACCOMPANY
THIS SYSTEM WHICH MAY RESULT IN LOCALIZED BUT BRIEF FLOODING. AT
THIS TIME, THE GREATER CHANCE FOR A SEVERE THUNDERSTORM APPEARS TO
BE ACROSS DELAWARE AND MARYLAND TO PERHAPS INTO SOUTHEASTERN
PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-NJZ017>019-PAZ070-071-022100-
NEW CASTLE-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
454 PM EDT FRI JUN 1 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT SATURDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   FLASH FLOOD WATCH.

THERE IS THE POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS
LATE THIS AFTERNOON AND TONIGHT AS A COLD FRONT ARRIVES. ANY
STRONGER THUNDERSTORM COULD BE CAPABLE OF PRODUCING LOCALLY
DAMAGING WINDS AND HAIL. IN ADDITION, HEAVY RAIN COULD ACCOMPANY
THIS SYSTEM WHICH MAY RESULT IN LOCALIZED BUT BRIEF FLOODING. AT
THIS TIME, THE GREATER CHANCE FOR A SEVERE THUNDERSTORM APPEARS TO
BE ACROSS DELAWARE AND MARYLAND TO PERHAPS INTO SOUTHEASTERN
PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

MINOR TIDAL FLOODING IS POSSIBLE WITH THE LATE AFTERNOON THROUGH
EVENING HIGH TIDE CYCLES THROUGH TUESDAY. THE FULL MOON OCCURS ON
MONDAY, AND THE WINDS MAY TURN FROM THE NORTHEAST LATER MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-003-NJZ020>023-027-022100-
KENT-INLAND SUSSEX-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
454 PM EDT FRI JUN 1 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THERE IS THE POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS
LATE THIS AFTERNOON AND TONIGHT AS A COLD FRONT ARRIVES. ANY
STRONGER THUNDERSTORM COULD BE CAPABLE OF PRODUCING LOCALLY
DAMAGING WINDS AND HAIL. IN ADDITION, HEAVY RAIN COULD ACCOMPANY
THIS SYSTEM WHICH MAY RESULT IN LOCALIZED BUT BRIEF FLOODING. AT
THIS TIME, THE GREATER CHANCE FOR A SEVERE THUNDERSTORM APPEARS TO
BE ACROSS DELAWARE AND MARYLAND TO PERHAPS INTO SOUTHEASTERN
PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MINOR TIDAL FLOODING IS POSSIBLE WITH THE LATE AFTERNOON THROUGH
EVENING HIGH TIDE CYCLES THROUGH TUESDAY. THE FULL MOON OCCURS ON
MONDAY, AND THE WINDS MAY TURN FROM THE NORTHEAST LATER MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ016-022100-
SALEM-
454 PM EDT FRI JUN 1 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM
EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THERE IS THE POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS
LATE THIS AFTERNOON AND TONIGHT AS A COLD FRONT ARRIVES. ANY
STRONGER THUNDERSTORM COULD BE CAPABLE OF PRODUCING LOCALLY
DAMAGING WINDS AND HAIL. IN ADDITION, HEAVY RAIN COULD ACCOMPANY
THIS SYSTEM WHICH MAY RESULT IN LOCALIZED BUT BRIEF FLOODING. AT
THIS TIME, THE GREATER CHANCE FOR A SEVERE THUNDERSTORM APPEARS TO
BE ACROSS DELAWARE AND MARYLAND TO PERHAPS INTO SOUTHEASTERN
PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MINOR TIDAL FLOODING IS POSSIBLE WITH THE LATE AFTERNOON THROUGH
EVENING HIGH TIDE CYCLES THROUGH TUESDAY. THE FULL MOON OCCURS ON
MONDAY, AND THE WINDS MAY TURN FROM THE NORTHEAST LATER MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ012-013-022100-
MIDDLESEX-WESTERN MONMOUTH-
454 PM EDT FRI JUN 1 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
NORTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   FLASH FLOOD WATCH.

THERE IS THE POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS
LATE THIS AFTERNOON AND TONIGHT AS A COLD FRONT ARRIVES. ANY
STRONGER THUNDERSTORM COULD BE CAPABLE OF PRODUCING LOCALLY
DAMAGING WINDS AND HAIL. IN ADDITION, HEAVY RAIN COULD ACCOMPANY
THIS SYSTEM WHICH MAY RESULT IN LOCALIZED BUT BRIEF FLOODING. AT
THIS TIME, THE GREATER CHANCE FOR A SEVERE THUNDERSTORM APPEARS TO
BE ACROSS DELAWARE AND MARYLAND TO PERHAPS INTO SOUTHEASTERN
PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

MINOR TIDAL FLOODING IS POSSIBLE WITH THE LATE AFTERNOON THROUGH
EVENING HIGH TIDE CYCLES THROUGH TUESDAY. THE FULL MOON OCCURS ON
MONDAY, AND THE WINDS MAY TURN FROM THE NORTHEAST LATER MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ024>026-022100-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
454 PM EDT FRI JUN 1 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THERE IS A MODERATE RISK OF RIP CURRENTS.

THERE IS THE POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS
MAINLY TONIGHT AS A COLD FRONT ARRIVES. ANY STRONGER THUNDERSTORM
COULD BE CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS AND HAIL. IN
ADDITION, HEAVY RAIN COULD ACCOMPANY THIS SYSTEM WHICH MAY RESULT
IN LOCALIZED BUT BRIEF FLOODING. AT THIS TIME, THE GREATER CHANCE
FOR A SEVERE THUNDERSTORM APPEARS TO BE FOR AREAS INLAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A MODERATE RISK OF RIP CURRENTS SATURDAY.

MINOR TIDAL FLOODING IS POSSIBLE WITH THE LATE AFTERNOON THROUGH
EVENING HIGH TIDE CYCLES THROUGH TUESDAY. THE FULL MOON OCCURS ON
MONDAY, AND THE WINDS MAY TURN FROM THE NORTHEAST LATER MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-022100-
EASTERN MONMOUTH-
454 PM EDT FRI JUN 1 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   FLASH FLOOD WATCH.

THERE IS A MODERATE RISK OF RIP CURRENTS.

THERE IS THE POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS
MAINLY TONIGHT AS A COLD FRONT ARRIVES. ANY STRONGER THUNDERSTORM
COULD BE CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS AND HAIL. IN
ADDITION, HEAVY RAIN COULD ACCOMPANY THIS SYSTEM WHICH MAY RESULT
IN LOCALIZED BUT BRIEF FLOODING. AT THIS TIME, THE GREATER CHANCE
FOR A SEVERE THUNDERSTORM APPEARS TO BE FOR AREAS INLAND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A MODERATE RISK OF RIP CURRENTS SATURDAY.

MINOR TIDAL FLOODING IS POSSIBLE WITH THE LATE AFTERNOON THROUGH
EVENING HIGH TIDE CYCLES THROUGH TUESDAY. THE FULL MOON OCCURS ON
MONDAY, AND THE WINDS MAY TURN FROM THE NORTHEAST LATER MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-022100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
454 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

A BAND OF HEAVIER SHOWERS AND EMBEDDED THUNDERSTORMS TONIGHT
MAY PRODUCE LOCALLY STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 1, 4:31 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
531 PM EDT FRI JUN 1 2012

PAZ060-012230-
BERKS PA-
531 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF LANCASTER...MOVING NORTHEAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR WERNERSVILLE...MOHNTON AROUND
600 PM...LEESPORT...SINKING SPRING AROUND 615 PM...SHOEMAKERSVILLE
AND CENTERPORT AROUND 630 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 4057 7611 4057 7608 4058 7606 4058 7602
      4039 7561 4019 7588 4017 7593 4029 7613
      4036 7621 4036 7623 4041 7631

FORECASTER: HEAVENER
Special weather statement, Jun 1, 5:19 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
619 PM EDT FRI JUN 1 2012

MDZ019-020-012315-
CAROLINE MD-TALBOT MD-
619 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE AND TALBOT COUNTIES...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES SOUTH OF EASTON...MOVING NORTH AT 25
MPH. THE THUNDERSTORM WILL BE NEAR HAMBLETON...TRAPPE AROUND 700
PM...EASTON AND TANYARD AROUND 715 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 3857 7605 3861 7608 3860 7611 3867 7618
      3866 7620 3872 7626 3870 7627 3872 7629
      3887 7627 3881 7621 3885 7621 3878 7580
      3869 7587 3867 7595 3860 7598 3857 7603

HEAVENER
Special weather statement, Jun 1, 6:07 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
707 PM EDT FRI JUN 1 2012

MDZ015-019-020-020000-
CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-
707 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...QUEEN ANNE'S AND
TALBOT COUNTIES...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF EASTON...MOVING NORTH AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR EASTON...MATTHEWS AROUND 715 PM...
CORDOVA...QUEEN ANNE AROUND 730 PM...JUMPTOWN...HOPE AROUND 745 PM...
BARCLAY AND CHURCH HILL AROUND 800 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM.

LAT...LON 3867 7620 3916 7606 3917 7604 3918 7605
      3923 7604 3924 7601 3924 7599 3913 7574
      3911 7574 3890 7581 3864 7598

HEAVENER

The radar

The Philadelphia radar (KDIX), 42 km away, was scanning. The volume nearest the first event began at 23:29 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Burlington

When
June 1, 6:29 PM EST
Where
Burlington County, 0.61 mi W of Willingboro
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
40.032, -74.891

A strong thunderstorm knocked down one tree onto a house on Montrose Lane in the Millbrook Park section of Willingboro Township. Doppler Radar suggested the wind gusts were around 45 mph. No injuries were reported.

Hail, Hunterdon

When
June 3, 12:46 PM EST
Where
Hunterdon County, Lebanon
Measured
0.75 in hail
Reported by
Public
Coordinates
40.630, -74.830

Strong thunderstorms dropped penny-size hail in Lebanon at 1:46 pm EDT on the 3rd. Smaller hail also fell nearby in Bethlehem Township and Annandale between 1:30 pm EDT and 1:41 pm EDT on the 3rd.

Hail, Hunterdon

When
June 3, 12:55 PM EST
Where
Hunterdon County, Clinton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.630, -74.920

A strong thunderstorm dropped hail up to penny-size in Clinton at 1:55 pm EDT on the 3rd. The storm dropped hail for about five minutes, with the hail ranging in size from pea to penny-size.

Hail, Hunterdon

When
June 3, 12:58 PM EST
Where
Hunterdon County, Whitehouse Station
Measured
0.88 in hail
Reported by
Public
Coordinates
40.620, -74.770

A strong thunderstorm dropped nickel-size hail in Whitehouse Station at 1:58 pm EDT on the 3rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388428, 394279, 394280, 394281.